Juvederm ultra plus - tear trough. (photos)

i had juvederm ultra plus injected in my tear throught 6 months ago. I was overfilled and had a hyaluronidase to dissolve it 3 times , now I'm left with this bump.. Will this stretch my skin.. My under eye skin is very thin.. Any doctor from Chicago?? I really need some help!! Will this go away?? How long!! Thank you!!

Doctor Answers 5

Juvederm ultra plus - tear trough.

Hello, and thanks for your question and photos. Sorry to hear you've been having trouble. At this point, I recommend continuing with the hyaluronidase injections in order to dissolve all remaining product. In the future, I recommend trying a different filler such as Volbella or Restylane in the area. Best of luck, Dr. Frucht.   


Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Juvederm Ultra Plus And Tear Trough

Thank you for your question. I am sorry to hear about your situation. Juvederm is not a good filler for the tear trough area as it is thick and attracts water. The best filler for this delicate area is Restylane as it is a thinner filler. However, I recommend continuing with hyaluronidase injections to help dissolve the remaining Juvederm under your eyes. Remember, to make sure you are seeing an expert injector. Best of Luck!

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 45 reviews

Juvederm Ultra Plus - tear trough

Thank you for sharing your question and photographs and I am sorry that your results have not turned out as anticipated.  It appears, based on your picture alone, that you may have residual JVD present in your lower eyelid, and I would recommend continued hyaluronidase treatments to dissolve what remains.  Best wishes.  

Nelson Castillo, MD
Atlanta Plastic Surgeon
4.9 out of 5 stars 69 reviews

Tear troughs and Fillers

Tear troughs are a very exacting place to inject and only the most qualified injectors should be injecting in this area.  Juvederm is too thick a filler for this delicate area and I am sorry for your results.  Consider Volbella, Restylane, or Belotero for the tear trough.  Best, Dr. Green

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 78 reviews

Tear trough swelling after Juvederm

This is a problem with Juvederm in the tear trough. It absorbs too much water. Dissolving Juvederm with hyaluronidase requires: adequate dosing (75-100u), proper placement, repeated treatments, proper form of hyaluronidase (I prefer the Hylenex). If all the measures were done correctly, the next step is 5FU/Kenalog. I use Restylane with blunt cannulas in this area.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.7 out of 5 stars 41 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.